Alert archive / Missouri / Freeze Warnings in 2018
Freeze Warning 8, NWS St. Louis, MO
NWS St. Louis, MO issued this freeze warning at Oct 15, 2018, 2:02 PM CDT for 15 counties in Missouri; 8 counties in Illinois. It took effect at Oct 15, 2018, 11:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2018, 2:02 PM CDT (19:02 UTC)
- In effect from
- Oct 15, 2018, 11:00 PM CDT
- Expired
- Oct 16, 2018, 9:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
All 23 counties
Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Montgomery County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 91 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -132 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894 WWUS73 KLSX 151902 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 202 PM CDT Mon Oct 15 2018 ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052- 161400- /O.UPG.KLSX.FR.Y.0004.181016T0400Z-181016T1400Z/ /O.NEW.KLSX.FZ.W.0008.181016T0400Z-181016T1400Z/ Adams IL-Audrain MO-Boone MO-Brown IL-Calhoun IL-Callaway MO- Cole MO-Greene IL-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Marion MO-Moniteau MO-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Shelby MO- Including the cities of Bowling Green, Columbia, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, and Quincy 202 PM CDT Mon Oct 15 2018 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT TUESDAY... The National Weather Service in Saint Louis has issued a Freeze Warning, which is in effect from 11 PM this evening to 9 AM CDT Tuesday. The Frost Advisory is no longer in effect. * TEMPERATURES...As low as 30 degrees. * TIMING...Late tonight and early Tuesday morning. * IMPACTS...Widespread frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ILZ064-065-069-070-074-079-100>102-MOZ061-063>065-073>075-161400- /O.EXA.KLSX.FR.Y.0004.181016T0400Z-181016T1400Z/ Bond IL-Clinton IL-Fayette IL-Jefferson MO-Madison IL-Marion IL- Monroe IL-Randolph IL-Saint Charles MO-Saint Clair IL- Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Washington IL-Washington MO- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Edwardsville, Farmington, Saint Charles, Saint Louis, Salem, Sparta, and Vandalia 202 PM CDT Mon Oct 15 2018 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT TUESDAY... The National Weather Service in Saint Louis has issued a Frost Advisory, which is in effect from 11 PM this evening to 9 AM CDT Tuesday. * TEMPERATURES...As low as 33 degrees. * TIMING...From late this evening into early Tuesday morning. * IMPACTS...Widespread frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ MOZ059-060-062-072-161400- /O.CON.KLSX.FR.Y.0004.181016T0400Z-181016T1400Z/ Crawford MO-Franklin MO-Gasconade MO-Warren MO- Including the cities of Sullivan, Union, and Washington 202 PM CDT Mon Oct 15 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT TUESDAY... * TEMPERATURES...As low as 32 degrees. * TIMING...From late this evening into early Tuesday morning. * IMPACTS...Widespread frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ Britt
2 follow-up statements
867 WWUS73 KLSX 160840 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 340 AM CDT Tue Oct 16 2018 ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052- 161400- /O.CON.KLSX.FZ.W.0008.000000T0000Z-181016T1400Z/ Adams IL-Audrain MO-Boone MO-Brown IL-Calhoun IL-Callaway MO- Cole MO-Greene IL-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Marion MO-Moniteau MO-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Shelby MO- Including the cities of Bowling Green, Columbia, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, and Quincy 340 AM CDT Tue Oct 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...As low as 30 degrees. * TIMING...Through early Tuesday morning. * IMPACTS...These temperatures will harm or kill sensitive vegetation if steps aren't taken to protect them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ILZ064-065-069-070-074-079-100>102-MOZ059>065-072>075-161400- /O.CON.KLSX.FR.Y.0004.000000T0000Z-181016T1400Z/ Bond IL-Clinton IL-Crawford MO-Fayette IL-Franklin MO- Gasconade MO-Jefferson MO-Madison IL-Marion IL-Monroe IL- Randolph IL-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Warren MO- Washington IL-Washington MO- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Edwardsville, Farmington, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 340 AM CDT Tue Oct 16 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...As low as 32 degrees. * TIMING...Through early Tuesday morning. * IMPACTS...Widespread frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ Byrd
674 WWUS73 KLSX 161358 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 858 AM CDT Tue Oct 16 2018 ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052- 161500- /O.EXP.KLSX.FZ.W.0008.000000T0000Z-181016T1400Z/ Adams IL-Audrain MO-Boone MO-Brown IL-Calhoun IL-Callaway MO- Cole MO-Greene IL-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Marion MO-Moniteau MO-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Shelby MO- Including the cities of Bowling Green, Columbia, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, and Quincy 858 AM CDT Tue Oct 16 2018 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures this morning have warmed up above the freezing mark in the warning area. Therefore, the freeze warning will be allowed to expire. $$ ILZ064-065-069-070-074-079-100>102-MOZ059>065-072>075-161500- /O.EXP.KLSX.FR.Y.0004.000000T0000Z-181016T1400Z/ Bond IL-Clinton IL-Crawford MO-Fayette IL-Franklin MO- Gasconade MO-Jefferson MO-Madison IL-Marion IL-Monroe IL- Randolph IL-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Warren MO- Washington IL-Washington MO- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Edwardsville, Farmington, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 858 AM CDT Tue Oct 16 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures this morning have warmed up into the mid to upper 30s in the advisory area. $$ Gosselin
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Oct 15, 12:37 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 15, 12:37 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1237 PM CDT Mon Oct 15 2018
.SHORT TERM... (Through Late Tonight)
Issued at 359 AM CDT Mon Oct 15 2018
Areas of post-frontal rain (possibly mixed with a few snowflakes in
NE MO) will continue for the next several hours as a cold front
sinks southeastward through the region. Precipitation is expected to
end between 14-18z for nearly all areas; the exception is across the
extreme southern tip of the LSX CWA where light rain may continue
for a few more hours and persist into the early afternoon. High
temperatures today are expected to be around 5 degrees cooler than
yesterday within the colder post-frontal air mass and beneath mostly
cloudy skies for around half of the day. By early afternoon, some
locations should see some sun as the back edge of the cloud deck
moves through the area.
Attention then turns to what will likely be the coldest night of the
season so far. A surface high pressure center will be located over
KS/OK tonight with the ridge axis extending ENE through MO and into
IL/IN. Mostly clear skies are expected across central and NE MO, and
this is where the coolest overnight lows are currently forecast.
Frost appears likely in these areas based on the expected conditions
of light winds, mostly clear skies, and air temperatures in the low
to mid 30s. Farther to the southeast, BUFKIT time/height cross
sections show that the atmosphere is nearly saturated with respect
to ice between 20-30 kft, and models depict increasing divergence
aloft within the right entrance region of a developing jet near H25.
This suggests that a thick cirrus shield will develop tonight and
affect part of the southeastern CWA.
Conditions appear favorable for widespread frost formation across
parts of central and NE MO into west central and southwest IL.
Farther south and east, as the previous shift noted, opaque cirrus
would interfere with radiational cooling and therefore with frost
formation for the southeastern CWA. After coordination with
neighboring offices, a Frost Advisory has been issued for areas
where widespread frost is likely tonight.
Kanofsky
.LONG TERM... (Tuesday through Sunday)
Issued at 359 AM CDT Mon Oct 15 2018
After a very cold and frosty start to the day on Tuesday, sunny
skies and warm southwest to west winds will allow temperatures to
warm up into the mid to upper 50s.
Dry and slightly below normal temperatures will persist through
Thursday before next system moves in. Surface ridge will move off to
the east by Thursday night with southern stream shortwave lifting
out of southwestern U.S. towards forecast area. This combined with
increasing low level moisture as well as a cold front sliding into
region from the northwest, will generate showers late Thursday night
through Friday evening, before coming to an end. Dry and below
normal temperatures will persist through next weekend.
Byrd
&&
.AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1228 PM CDT Mon Oct 15 2018
Ceilings between 2000-3000FT will improve to VFR between 18-20Z at
KCOU and the St. Louis area terminals. Then dry and VFR conditions
are expected at all of the terminals the rest of the forecast
period. Northwest winds are expected to back and become light
tonight.
SPECIFICS FOR KSTL:
Ceilings between 2000-3000FT will improve to VFR between 18-20Z.
Then dry and VFR conditions are expected the rest of the
forecast period. Northwest winds are expected become light and
variable tonight before becoming southwest late on Tuesday
morning.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Frost Advisory from 11 PM this evening to 9 AM CDT Tuesday for
Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-
Franklin MO-Gasconade MO-Knox MO-Lewis MO-Lincoln MO-Marion
MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike MO-
Ralls MO-Shelby MO-Warren MO.
IL...Frost Advisory from 11 PM this evening to 9 AM CDT Tuesday for
Adams IL-Brown IL-Calhoun IL-Greene IL-Jersey IL-Macoupin
IL-Montgomery IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Oct 15, 4:27 AM CDT, 9 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 427 AM CDT Mon Oct 15 2018 ILZ064-065-069-070-074-079-100>102-MOZ061-063>065-073>075-084-085- 099-161200- Bond IL-Clinton IL-Fayette IL-Iron MO-Jefferson MO-Madison IL- Madison MO-Marion IL-Monroe IL-Randolph IL-Reynolds MO- Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Washington IL- Washington MO- 427 AM CDT Mon Oct 15 2018 This Hazardous Weather Outlook is for southwest Illinois, east central Missouri and southeast Missouri. .DAY ONE...Today and tonight. Major river flooding is occurring on portions of the Mississippi River as a result of previously fallen rain. See the appropriate Flood Warning or Flood Statement for specific details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Major river flooding is forecast on portions of the Mississippi River through the middle of this week as a result of previously fallen rain. See the appropriate Flood Warning or Flood Statement for specific details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059- 060-062-072-161200- Adams IL-Audrain MO-Boone MO-Brown IL-Calhoun IL-Callaway MO-Cole MO- Crawford MO-Franklin MO-Gasconade MO-Greene IL-Jersey IL-Knox MO- Lewis MO-Lincoln MO-Macoupin IL-Marion MO-Moniteau MO-Monroe MO- Montgomery IL-Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO- Shelby MO-Warren MO- 427 AM CDT Mon Oct 15 2018 This Hazardous Weather Outlook is for southwest Illinois, west central Illinois, central Missouri, east central Missouri and northeast Missouri. .DAY ONE...Today and tonight. Temperatures will fall into the low to mid 30s tonight. This combined with clear skies and light winds will produce widespread frost across portions of central and northeast Missouri as well as west central Illinois. Major river flooding is occurring on portions of the Mississippi River as a result of previously fallen rain. See the appropriate Flood Warning or Flood Statement for specific details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Widespread frost is likely Tuesday morning for portions of central and northeast Missouri as well as west central Illinois. Major river flooding is forecast on portions of the Mississippi River through the middle of this week as a result of previously fallen rain. See the appropriate Flood Warning or Flood Statement for specific details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Byrd
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 4:02 AM CDT | Frost Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 20 more | 29 hr |
Nearby
Freeze Warnings in Missouri, 2018Freeze Warnings in Illinois, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.